Our expert says:
Its awfully complex. But basically, all medicines have a half-life. All drugs vary between themselves in how quickly and thoroughly they are absorbed, how long they remain active, and how rapidly ( or slowly ) they are excreted from the body. Rather as with radio-active isotopes, from which field the term comes, the half life is the period of time from your stopping the drug until its availability / blood level has fallen to half what is was. So its a measure of how rapidly a drug will leave the body. Exactly how different half-lives affect the symptoms caused by drug withdrawal can be really complicated. Ideally, if a drug has a long half-life, thus leaving gradually and slowly, there should be less chance of troublesome withdrawal problems.
In some drugs, their short-half-life can cause a number of limitations to their use, and there is value in the parent drug company producing a special SR, slow-release or long-acting form, to provide a longer half-life. Sometimes this is actually no advantage, but is a ploy used by a company which derives large profits from the original drug, when it loses its exclusive patent and cheaper generics are starting to appear, and then a new formulation like an SR form, can give them the benefits of some degree of patent extension. And you'll see they start saying nasty things about their own earlier drug, to explain why the SR version is so very much better, whether or not it actually is.
Maybe it'd be best to stick on the Xanor SR ( I remember this drug being marketed with highly dubious claims that it was an antidepressant and a treatment for PTSD, neither claim being true ) ) - and discuss it in more detail with your new doc and make a fresh plan for withdrawing from it.
Kitty sends scratches back to you, though I'm not sure how to deliver them.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.